Hi, I've been 200mg of Pristiq for major depression, when my dose was upped I noticed I was getting a very stiff, very sore middle back and this is now causing other skeletal and muscular pain elsewhere. Has anybody else experienced this? It's been good for my depression and consistency of work and thought but the back pain has been really hard to manage and is in danger of making me depressed. I get regular Osteo and massage.
Anybody on Pristiq had muscle stiffness and chronic back pain?
Question posted by Dan26 on 10 June 2015
Last updated on 1 July 2023 by Surrie78
I have been on Pristiq for three months, today is my last dose, I am going back to Lexapro,I get pain in my back, stiffness in my muscles twitching, tremors, headaches, my hands feel weak, confusion, you are probably thinking what took me so long to realize it wasn't working? Well, January I had a sinus infection that would not go away, I was on antibiotics 4 to 5 times prednisone 3 times, and finally had a CT scan showing blockage and polyps in my nose three weeks ago I went for sinus surgery, I thought a lot of my symptoms were from my sinuses, I realize this was not the case,I was only on 25 mg, but this medication is not for me,I am more of an anxious person then depressed. I know this is long, but maybe it could help someone.I wonder if anyone else had similar issues.
Hi! For those problems with me, I take a low dose of gabapentin, 100 mgs 3X a day. Talk to your doctor. These are really issues that need to be taken care of. Best of luck on your journey. Peace be with you.
This is a very old post I know, but for anyone else researching I must add that YES!! Pristiq has caused a sore middle back for me aswell... at first it travelled throughout different areas of my back but now just focuses in and around one side of my spine in the middle of my back! I have never had back issues previously so I am glad to be able to conclude that this is strictly just caused by the medication. Pristiq has done wonders for my depression and anxiety and so much to the point where I can handle the back pain as awful as it is! I highly reccomend this medication over such others like Cipralex which caused alot of weight gain for me and over a period of time rerouted my symptoms back to square one.
The musculoskeletal side effects of Pristiq that are common (1% to 10%) is musculoskeletal stiffness. Give it time and continue massage and osteo plus epsom salt baths. An infra-red heating pad from Therasage works wonders for my back! Best of luck!
- Pristiq uses and safety info
- Pristiq prescribing info & package insert (for Health Professionals)
- Side effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.